Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 113, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 23, 1996, 4:14 PM CDT for Peoria County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 23, 1996, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 23, 1996, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Peoria County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:30 PM CDT | Thunderstorm Wind | Peoria, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 232114 SVRSPI ILC143-232200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 414 PM CDT SUN JUN 23 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...PEORIA COUNTY AT 412 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 6 MILES WEST OF PEORIA. THE STORM WAS MOVING TO THE NORTHEAST AT 20 MPH AND SHOULD MOVE THROUGH THE FOLLOWING TOWNS...PEORIA AND PEORIA HEIGHTS. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND STAY OFF OF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAY PRODUCE A TORNADO AT ANY TIME. $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:23 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 23, 2:23 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT SAT JUN 22 1996 STORMS CONT TO FIRE ALONG HIGHEST DWPT AXIS AND MOV NE. BEHIND FRNT DIR SHR NIL W/ LITTLE SPD SHR. N OF FNT GOOD DIR SHR AS SFC WNDS FRM SE. STORMS SHLD CONT TO FIRE SOUTH OF FRNT ALONG MOIST AXIS AND OUTFLW BNDRIES COULD ALSO INTERACT W/ STORMS TO PRODUC STRNGR ONES. IF MCS DVLPS OVR SRN IA...SHLD MOV ALONG THCK AND TRACK EAST...OR LIKE LAST NIGHT TRACK NE INTO NRN IL AND SRN WI. CRNT FCST APPEARS TO BE ON TRACK W/ TSTMS THIS EVE AND TON. MDL BRNGS FRNT BACK INTO CWA TOM MORN AS STNRY W/ PSBLITY OF MORE PCPN TOM AND TUE. HIGHS TOM WL BE TRICKY DEPENDG ON CLD CVR. MOS TMPS LOOK FINE W/ PTLY SUNNY SKIES. WNDS WL ALSO BE DEPENDENT ON FNT POSIT. PIA 69/86 63 SPI 70/89 63 DEC 70/88 63 CMI 69/86 55 SEIL 71/89 63 AUTEN
In the hours before
Special weather statement, Jun 23, 10:56 AM CDT, 5 hours 18 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-241200- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT SUN JUN 23 1996 SYNOPSIS: A FRONTAL BOUNDARY ACROSS THE CENTRAL PART OF THE UNITED STATES AND SOUTHERN ILLINOIS WILL BEGIN TO MOVE BACK TO THE NORTH TODAY AND ACT AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT ACROSS CENTRAL ILLINOIS. ABUNDANT MOISTURE WILL HELP DESTABLI ZE THE ATMOSPHERE THIS AFTERNOON AIDING IN THE DEVELOPMENT OF THE THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT...SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:18 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.